rss
BMJ Case Reports 2012; doi:10.1136/bcr-2012-007821
  • Unexpected outcome (positive or negative) including adverse drug reactions

Adenosine-induced worsening of supraventricular tachycardia

  1. Ashfaq Patel2
  1. 1Department of Cardiology, Al Ahli Hospital, Doha, Qatar
  2. 2Department of Cardiology, Hamad Medical Corporation, Doha, Qatar
  1. Correspondence to Dr Georgey Koshy Kunnumpuram, georgeyk{at}gmail.com

Summary

An approximately 20-year-old to 30-year-old patient presented with a haemodynamically stable supraventricular tachycardia . The patient was managed with intravenous adenosine primarily, with two bolus doses of 6 and 12 mg. This, however, caused a rare paradoxical surge of tachycardia with mild haemodynamic compromise. The patient further required a combination of Metoprolol and Verapamil administration to slow down and reverse the arrhythmia. Following this the patient remained stable with no further episodes till discharge.

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article